Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 13, 2009, 3:05 PM MDT. It took effect at Aug 14, 2009, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2009, 3:05 PM MDT (21:05 UTC)
- In effect from
- Aug 14, 2009, 12:00 PM MDT
- Expired
- Aug 15, 2009, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 132105 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT THU AUG 13 2009 UTZ420-141000- /O.UPG.KSLC.FW.A.0003.090814T1800Z-090815T0600Z/ /O.NEW.KSLC.FW.W.0009.090814T1800Z-090815T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 305 PM MDT THU AUG 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 420. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COLD PACIFIC TROUGH ENTERING THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY NIGHT THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE EAST INTO EXTREME NORTHWEST UTAH LATE FRIDAY...THEN SWEEP SOUTHEAST ACROSS NORTHWEST UTAH FRIDAY EVENING. LOW HUMIDITIES AND STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL BE FOLLOWED BY A PERIOD OF STRONG WESTERLY WINDS FRIDAY EVENING. THE WINDS WILL SUBSIDE LATE FRIDAY EVENING...WITH HUMIDITIES INCREASING BEHIND THE COLD FRONT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-435-439-141000- /O.UPG.KSLC.FW.A.0003.090814T1800Z-090815T0300Z/ /O.NEW.KSLC.FW.W.0009.090814T1800Z-090815T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 305 PM MDT THU AUG 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 434...435...AND 439. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH WILL BE IN EFFECT FROM NOON FRIDAY THROUGH 900 PM FRIDAY EVENING. THIS WATCH IS FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 434...435...AND 439. A COLD PACIFIC TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY NIGHT THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE FRIDAY AFTERNOON...THEN SWEEP SOUTHEAST ACROSS THE STATE FRIDAY NIGHT THROUGH SATURDAY. STRONG SOUTHERLY WINDS WILL DEVELOP BY AFTERNOON WITH LOW HUMIDITIES ALREADY IN PLACE ACROSS THE REGION. WINDS WILL GRADUALLY SUBSIDE FRIDAY EVENING... WITH HUMIDITIES INCREASING BEHIND THE FRONTAL PASSAGE LATER FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 141048 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 448 AM MDT FRI AUG 14 2009 UTZ420-141900- /O.CON.KSLC.FW.W.0009.090814T1800Z-090815T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 448 AM MDT FRI AUG 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 420. THE COLD PACIFIC TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN TODAY THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE EAST INTO EXTREME NORTHWEST UTAH LATE FRIDAY...THEN SWEEP SOUTHEAST ACROSS NORTHERN UTAH LATE FRIDAY AND EARLY SATURDAY. LOW HUMIDITIES AND STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL BE FOLLOWED BY A PERIOD OF STRONG WESTERLY WINDS. THE WINDS WILL SUBSIDE LATE FRIDAY EVENING...WITH HUMIDITIES INCREASING BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-435-439-141900- /O.CON.KSLC.FW.W.0009.090814T1800Z-090815T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 448 AM MDT FRI AUG 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 434...435 AND 439. THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH WILL BE IN EFFECT FROM NOON FRIDAY THROUGH 900 PM FRIDAY EVENING. THIS WATCH IS FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 434...435...AND 439. A COLD PACIFIC TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN TONIGHT THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE FRIDAY AFTERNOON...THEN SWEEP SOUTHEAST ACROSS THE STATE THROUGH SATURDAY. STRONG SOUTHERLY WINDS WILL DEVELOP BY AFTERNOON WITH LOW HUMIDITIES ALREADY IN PLACE ACROSS THE REGION. WINDS WILL GRADUALLY SUBSIDE FRIDAY EVENING... WITH HUMIDITIES INCREASING BEHIND THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 141838 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1238 PM MDT FRI AUG 14 2009 UTZ420-150600- /O.CON.KSLC.FW.W.0009.000000T0000Z-090815T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1238 PM MDT FRI AUG 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONE 420... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONE 420. THE COLD PACIFIC TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN THIS AFTERNOON THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE EAST INTO EXTREME NORTHWEST UTAH LATE TONIGHT...THEN SWEEP SOUTHEAST ACROSS NORTHERN UTAH LATE TONIGHT THROUGH EARLY TOMORROW. LOW HUMIDITIES AND STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL BE FOLLOWED BY A PERIOD OF STRONG WEST TO NORTHWESTERLY WINDS. THE WINDS WILL SUBSIDE LATE FRIDAY EVENING...WITH HUMIDITIES INCREASING BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ434-435-439-150300- /O.CON.KSLC.FW.W.0009.000000T0000Z-090815T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1238 PM MDT FRI AUG 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 434...435...AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 434...435...AND 439. A COLD PACIFIC TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN TONIGHT THROUGH SATURDAY. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO NORTHWEST UTAH THIS EVENING...THEN SWEEP SOUTHEAST ACROSS THE STATE THROUGH SATURDAY. STRONG SOUTHERLY WINDS WILL DEVELOP THIS AFTERNOON WITH LOW HUMIDITIES ALREADY IN PLACE ACROSS THE REGION. WINDS WILL GRADUALLY SUBSIDE TONIGHT... WITH HUMIDITIES INCREASING BEHIND THE FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 13, 9:51 AM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 9:51 AM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MDT THU AUG 13 2009
.SYNOPSIS...SOUTHWEST FLOW WILL DRAW MOISTURE NORTH INTO MAINLY
SOUTHERN AND EASTERN UTAH TODAY. A PACIFIC STORM SYSTEM WILL CROSS
THE NORTHERN ROCKIES FRIDAY AND SATURDAY SENDING A COLD FRONT
THROUGH UTAH.
&&
.DISCUSSION...THE FORECAST AREA IS SITUATED BETWEEN A RIDGE
CENTERED OVER COLORADO AND NEW MEXICO AND A TROUGH MOVING ONSHORE
ALONG THE PACIFIC NORTHWEST COAST. THIS IS ALLOWING FOR INCREASED
SOUTHWEST FLOW...WHICH HAS ALLOWED MOISTURE TO SPREAD ACROSS MUCH
OF THE STATE. PWS ARE GREATEST OVER SOUTHEASTERN UTAH...WHERE
SATELLITE DERIVED VALUES ARE OVER AN INCH...BUT 0.6 TO 0.7 INCH
VALUES ARE COMMON EVEN ACROSS NORTHERN UTAH.
AS THE PACIFIC NORTHWEST TROUGH CONTINUES INLAND TODAY...IT WILL
PUSH A DRIER AIRMASS OVER WESTERN UTAH BY THIS EVENING.
STILL...ENOUGH MOISTURE SHOULD BE IN PLACE FOR A FEW HIGH BASED
THUNDERSTORMS TO POP UP THIS AFTERNOON. CONVECTION WILL BE MORE
SCATTERED IN NATURE OVER SOUTHEASTERN UTAH AND THE HIGHER TERRAIN
OF THE EASTERN HALF OF THE STATE. ADDITIONALLY...THE SOUTHWEST
FLOW SHOULD KEEP TEMPERATURES QUITE WARM...AROUND CLIMO OVER THE
SOUTH AND OVER 5F ABOVE CLIMO OVER THE NORTH.
MODELS INDICATE THAT DRIER AIR WILL SPREAD OVER ALL BUT FAR
SOUTHEASTERN UTAH BY TOMORROW AFTERNOON...LIMITING CONVECTIVE
DEVELOPMENT OVER THE WESTERN HALF OF UTAH. THIS COMBINED WITH
INCREASING SOUTHWEST FLOW COULD RESULT IN SEVERE FIRE WEATHER
CONDITIONS. SEE THE FIRE WEATHER SECTION FOR MORE DETAILS.
THE TROUGH IS EXPECTED TO BRING AN UNSEASONABLY STRONG COLD FRONT
INTO THE NORTHERN TWO THIRDS OF THE FORECAST AREA FRIDAY NIGHT AND
SATURDAY. INITIAL FRONTAL PASSAGE SHOULD BE DRY...BUT GOOD
DYNAMICS AND A BIT OF MOISTURE SHOULD ACCOMPANY THE UPPER TROUGH
AS IT MOVES ACROSS NORTHERN UTAH DURING THE DAY SATURDAY.
MAX TEMPS...ESPECIALLY OVER NORTHERN UTAH...SHOULD RUN NOTICEABLY
BELOW CLIMO ON BOTH SATURDAY AND SUNDAY.
NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.AVIATION...LIGHT SOUTHEAST SURFACE WINDS WILL TURN MORE SOUTHERLY
AND INCREASE LATE THIS MORNING. A LATE SHIFT TO THE NORTHWEST
BETWEEN 21-23Z IS EXPECTED AT THE SLC...WITH A RETURN TO SOUTHERLY
WINDS BETWEEN 02-03Z. VFR CONDITIONS THROUGH THE DAY...WITH A 10
PERCENT CHANCE OF A THUNDERSTORM IMPACTING THE AIRPORT AFTER 20Z.
&&
.FIRE WEATHER... HIGH PRESSURE ALOFT OVER THE SRN ROCKIES WILL
CONTINUE TO PUMP MOISTURE THROUGH SRN/CNTRL UTAH TODAY. DRIER AIR
WILL GRADUALLY WORK THROUGH THE STATE LATER TODAY THROUGH FRIDAY
AHEAD OF ANOTHER COLD PACIFIC TROUGH APPROACHING FROM THE PACIFIC
NORTHWEST. THE ASSOCIATED SURFACE COLD FRONT WILL MOVE THROUGH ERN
NV FRIDAY...LEADING TO STRONG WINDS AND LOWERING RH VALUES ACROSS
THE WRN FIRE WEATHER ZONES. A FIRE WEATHER WATCH IS IN EFFECT FOR
THE LOWER SW UTAH ZONES. THE COLD FRONT WILL SWEEP SOUTH THROUGH
THE STATE FRIDAY NIGHT THROUGH SATURDAY BRINGING MUCH COOLER
TEMPERATURES FOR THE WEEKEND. ANY PRECIPITATION ASSOCIATED WITH
THE FRONT WILL LIKELY REMAIN OVER FAR NRN UTAH...WITH LITTLE OR NO
THREAT FOR PRECIPITATION BY THE TIME THE FRONT REACHES CNTRL UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON FRIDAY TO 9 PM FRIDAY FOR UTAH
FIRE WEATHER ZONES 434...435...AND 439.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
AVIATION/FIRE WX...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 13, 4:46 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 446 AM MDT THU AUG 13 2009 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 446 AM MDT THU AUG 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL RESULT IN THUNDERSTORMS WITH BRIEF HEAVY RAIN ACROSS THE SOUTHEAST TODAY. ELSEWHERE ACROSS THE AREA...ISOLATED HIGH-BASED THUNDERSTORMS COULD RESULT IN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS MUCH OF THE AREA FRIDAY AHEAD OF AN APPROACHING STORM SYSTEM. DRIER AIR SPREADING INTO WESTERN UTAH WILL COMBINE WITH THE WINDS TO RESULT IN SEVERE FIRE WEATHER CONDITIONS. THE STORM SYSTEM WILL PUSH A COLD FRONT INTO NORTHERN AND CENTRAL UTAH FRIDAY NIGHT...USHERING IN MUCH COOLER TEMPERATURES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:49 AM MDT | Fire Weather Watch | SLC | 10 hr |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.